The Drs: Family Wins $63 Million After Motrin Side Effects Almost Kill

ADVERTISEMENT

The Doctors: Warning Label Lawsuit Verdict

Trying to decipher the warning label on over-the-counter products can be very difficult. I especially get confused when the instructions are all over the box and I have to read all six sides before I know if I need to take one or two pills. But if you don’t read the labels, which you always should, you might have a lawsuit on your hands.

A Massachusetts family was awarded $63 million after a state jury found the warning label on Children’s Motrin did not adequately warn the family about the side effects of the drug.

ADVERTISEMENT

The Drs: Family Wins $63 Million After Motrin Side Effects Almost Kill

The Doctors looked at a $63 million lawsuit with a family who almost lost their daughter after taking Motrin, and they went over the importance of reading labels.

The Drs: What Is Toxic Epidermal Necrolysis

The incident occurred almost 10 years ago when the family almost lost their seven-year-old daughter after she was given the drug to relieve her of a fever. The drug caused an allergic reaction in the child, causing a rare skin condition called toxic epidermal necrolysis. This condition causes the epidermis layer of the skin to separate from the underlying skin all over the body, which caused the young girl to have to undergo several surgeries, she suffered permanent damage to her lungs and liver and she was left legally blind.

“I don’t think people realize every time you take any medicine, there is a risk of a reaction like this,” Dr. Travis Stork said.

ADVERTISEMENT

The Doctors: Ibuprofen Has Over 100 Side Effects

Dr. Stork said the side effects on the bottle are the most common side effects people will see but he pointed out that everyone is different, meaning the side effects can be different for every person. Although the FDA does not recommend warning labels have every side effect, they have mandated that all warning labels include an allergy alert for any drugs that can cause severe allergic reactions.

Dr. Jim Sears said when a child comes into his office with a slight fever, he tells the parent to try and ride out the fever without any medication especially if the drug they would give the child has a number of side effects.

“When you look up ibuprofen, there are over 100 potential side effects,” Dr. Sears said.

Dr. Stork said any time you give a child any type of drug, even something for a slight fever, it is best to talk with a doctor about the safety of the drug and whether the child should take it.

ADVERTISEMENT

Leave a Reply

Your email address will not be published. Required fields are marked *

Human Verification: In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.